Louisiana, 2012

Tropical Storm and Flash Flood in Louisiana, August 30 to 31, 2012

August 30 to 31, 2012 · NWS SHV · 6 events in 5 counties and zones

Hurricane Isaac made its second landfall during the predawn hours of August 29th across Southeast Louisiana. tropical storm force winds were not felt across portions of East Central and Northeast Louisiana until the early morning hours of August 30th.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Hurricane Isaac made its second landfall during the predawn hours of August 29th across Southeast Louisiana. This hurricane moved very slowly north and east and was downgraded to a tropical storm later that same afternoon but due to its slow northeast movement...tropical storm force winds were not felt across portions of East Central and Northeast Louisiana until the early morning hours of August 30th. These winds estimated to be sustained at 35 to 50 mph with gusts as high as 70 mph produced winds that downed multiple trees across a few parishes. Excessive heavy rainfall also resulted well after the storm moved north into Arkansas with flash flooding being reported across portions of the region on August 31 with the remnants to Isaac. Tropical Storm force winds were felt in Grant, Jackson, La Salle, Jackson, Caldwell and Ouachita Parishes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 30, 4:25 AM CST, 35 minutes earlier.

Area forecast discussion, Aug 30, 4:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 AM CDT THU AUG 30 2012

.DISCUSSION...
T.S. ISAAC CONTINUES TO SLOWLY MOVE NW THIS MORNING AND INTO THE
CWA. WIND GUSTS NEAR 43 KTS ARE ALREADY BEING REPORTED AT KMLU
THIS MORNING. ISAAC REMAINS A FAIRLY LARGE STORM AND TROPICAL
STORM FORCE WINDS ARE EXPECTED AS THE CENTER OF CIRCULATION MOVES
INTO LA SALLE PARISH BY MID MORNING. FCST TRACK AND EVOLUTION OF
ISAAC REMAINS SOMEWHAT PROBLEMATIC. UPPER RIDGE OVER THE HIGH
PLAINS OF ERN COLORADO IS JUST NOW BEGINNING TO MOVE EWD. AS THE
RIDGE SHIFTS EAST...ISAAC WILL GRADUALLY ACCELERATE NW AND N BY
SELY FLOW AROUND THE WRN PERIPHERY OF THE RIDGE. THE CENTER OF
ISAAC IS EXPECTED TO BE NEAR JENA BY 30/16Z...RUSTON AT
30/22Z...AND MOUNT HOLLY AR AT 31/03Z. ISAAC SHOULD WEAKEN BELOW
T.S. STRENGTH JUST BEFORE REACHING THE INTERSTATE 20. OUTSIDE OF
THE TROPICAL STORM WARNING...WIND SPEEDS WILL LIKELY REMAIN NEAR
OR ABOVE LAKE WIND ADVISORY CRITERIA UNTIL ISAAC EXITS THE REGION.
THE LWA RUNS UNTIL 12Z FRIDAY BUT WILL PROBABLY BE CANCELLED IN
PHASES AS WIND SPEEDS DECREASE FROM SOUTH TO NORTH WITH TIME.

DRY AIR ENTRAINMENT HAS RESULTED IN A CONSIDERABLE WEAKENING OF
RAIN BANDS ON THE WRN HALF OF ISAAC. GIVEN THE CURRENT FCST TRACK
AND THE EFFECTS OF DRY AIR...RAINFALL TOTALS ARE EXPECTED TO BE
MUCH LESS THAN PREVIOUSLY FCST. HIGHEST TOTALS WILL STILL BE EAST
AND NORTHEAST OF THE CENTER OF CIRCULATION. AT THIS TIME...IT
APPEARS THE HIGHEST TOTALS...IN EXCESS OF 4 TO 6 INCHES...WILL BE
ACROSS N CNTRL LA AND SRN AR TODAY AND TONIGHT. FARTHER TO THE
WEST ACROSS NW LA AND E TX...LESS RAIN IS EXPECTED AND NO MAJOR
FLOODING PROBLEMS ARE ANTICIPATED. THEREFORE...THE FLASH FLOOD
WATCH WAS CANCELED FOR THE E TX COUNTIES AND THE FIRST TIER OF
WRN LA PARISHES.

POTENTIAL FOR TORNADOES WILL CONTINUE TO EXIST THROUGHOUT THE
EVENT...MAINLY ON THE ERN HALF OF THE CYCLONE. IT IS IMPORTANT TO
NOTE THAT TORNADOES FROM TROPICAL CYCLONES TEND TO DEVELOP VERY
QUICKLY.

THE CENTER OF WHAT WILL BE LEFT OF ISAAC SHOULD MOVE INTO
WRN/CNTRL AR BY 12Z FRIDAY MORNING. RAIN CHANCES WILL GRADUALLY
TAPER OFF FROM SOUTH TO NORTH THE SYSTEM MOVES AWAY. ISOLATED TO
SCATTERED TSTMS SHOULD CONTINUE THROUGH THE WEEKEND AS RICH LOW
LEVEL MOISTURE STILL IN PLACE INTERACTS WITH WEAK WRLY FLOW
ALOFT...ANY SEA BREEZE EFFECTS...AND ANY UPPER IMPULSES AS THE
REMNANTS OF ISAAC MOVE EWD ACROSS THE MID MS VALLEY.

UPPER LEVEL RIDGE WILL ASSUME CONTROL BY EARLY NEXT WEEK. AS
CONDITIONS GRADUALLY DRY...TEMPS WILL SOAR BACK INTO THE MID TO
UPPER 90S. MAX TEMPS MAY BE TOO LOW NEXT MONDAY AND TUESDAY. AREAS
THAT DO NOT RECEIVE VERY MUCH RAIN FROM ISAAC...PARTICULARLY PORTIONS
OF E TX...MAY APPROACH 100 DEGREES F NEXT WEEK. MEDIUM RANGE
MODELS HINT THAT A COLD FRONT MAY BACK DOOR INTO THE REGION BY THE
MIDDLE TO LATER PARTS OF NEXT WEEK BRINGING RAIN CHANCES BACK TO
MUCH OF THE AREA. /09/

&&

.AVIATION...
TS ISAAC...CENTERED NEAR BATON ROUGE EARLY THIS MORNING CONTINUES ON
A SLOW NW TRACK AT JUST 5 MPH. THE OUTER RAIN BANDS ARE JUST NOW
EFFECTING THE MLU TERMINAL WITH ANOTHER WEAKER BAND SOUTH OF THE SHV
TERMINAL. ISAAC WILL CONTINUE TO DRIFT SLOWLY NW TOWARDS AEX
TODAY AND SHOULD BE WEST OF THE MLU TERMINAL BY 00Z TONIGHT.
LOW VFR CIGS EXIST ATTM ACROSS NCNTRL LA...BUT THESE SHOULD RAPIDLY
DETERIORATE FROM E TO W TODAY AS THE SHRA BECOMES MORE WIDESPREAD AS
THEY SPREAD NW INTO NW LA BY MID MORNING/EARLY AFTERNOON. SHOWERS
WILL RESULT IN LOWER VISIBILITIES AS WELL THROUGHOUT THE
DAY...ESPECIALLY AT THE MLU/ELD TERMINALS. SOME OF THE STRONGER RAIN
SQUALLS MAY PRODUCE WIND GUSTS IN EXCESS OF 40-45KTS THROUGH MUCH OF
THE TAF PERIOD...ESPECIALLY AT THE MLU/ELD TERMINALS AS THE CENTER
SHIFTS NW INTO SW AR BY EARLY FRIDAY. MUCH DRIER AIR TO THE W OF
ISAAC MAY LIMIT SHRA DEVELOPMENT W OF THE CENTER OVER E TX...THUS
MAY CONTINUE MENTION OF VCSH FOR THESE TERMINALS THROUGH THE NEXT
24 HOURS. NNE WINDS 15-25KTS...WITH GUSTS TO 35 KTS OVER SCNTRL
AR/NCNTRL LA...SHOULD PERSIST THROUGH MUCH OF THE TAF PERIOD. OVER
SW AR/E TX...NE WINDS AROUND 10KTS WILL INCREASE TO 15-25KTS...WITH
GUSTS TO 30+KTS POSSIBLE. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  75  91  76  95 /  70  80  50  30  20
MLU  82  76  89  76  93 / 100  90  60  30  20
DEQ  88  74  83  73  93 /  40  80  70  30  20
TXK  87  73  86  75  93 /  50  80  70  30  30
ELD  82  75  83  75  92 /  90 100  80  30  30
TYR  91  74  92  75  97 /  40  40  20  10  20
GGG  88  74  92  75  97 /  50  60  30  20  20
LFK  90  75  94  76  97 /  50  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-060-061-071>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>012-017.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: LAZ003>006-012>014.

     LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY FOR
     THE FOLLOWING ZONES: LAZ013-014-018>022.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     LAZ011-018>022.

     TROPICAL STORM WARNING FOR THE FOLLOWING ZONES:
     LAZ013-014-018>022.

OK...LAKE WIND ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

09/13
Hazardous weather outlook, Aug 29, 10:55 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1155 AM CDT WED AUG 29 2012

LAZ013-014-017>022-301700-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-
1155 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HURRICANE ISAAC WILL MOVE ACROSS SOUTHERN AND CENTRAL LOUISIANA
TODAY. AS ISAAC MOVES NORTHWEST...TROPICAL STORM FORCE WINDS WILL
BEGIN TO AFFECT PORTIONS OF NORTH CENTRAL LOUISIANA THIS EVENING.
MAXIMUM SUSTAINED WIND SPEEDS BETWEEN 35 AND 45 MPH CAN BE
EXPECTED WITH GUSTS APPROACHING 60 MPH. THEREFORE...A TROPICAL
STORM WARNING IS IN EFFECT BEGINNING AT 7 PM CDT THIS EVENING.

RAIN BANDS FROM HURRICANE ISAAC WILL LEAD TO HEAVY RAINFALL
AMOUNTS ACROSS THE AREA. THE SLOW MOVEMENT OF ISAAC WILL ALSO LEAD
TO PROLONGED PERIODS OF HEAVY RAIN. TOTAL RAINFALL AMOUNTS OF UP
TO 6 TO 8 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS.
THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT BEGINNING AT 7 PM CDT
THIS EVENING.

TORNADOES WILL ALSO BE POSSIBLE WITHIN THE RAIN BANDS OF HURRICANE
ISAAC. THE GREATEST POTENTIAL FOR BE NORTHEAST OF THE CENTER OF
CIRCULATION.

PRIOR TO THE ARRIVAL OF TROPICAL STORM FORCE WINDS...NORTHEASTERLY
WINDS WILL GRADUALLY INCREASE THROUGHOUT THE DAY WITH WIND SPEEDS
ABOVE 20 MPH BY THE AFTERNOON. THEREFORE...A LAKE WIND ADVISORY IS
IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE REMNANTS OF ISAAC WILL SLOWLY MOVE NORTHWEST ACROSS NORTHERN
LOUISIANA ON THURSDAY. THE POTENTIAL FOR TORNADOES WILL CONTINUE
NORTH AND EAST OF THE CENTER OF ISAAC. THE THREAT FOR TROPICAL
STORM FORCE WINDS WILL CONTINUE UNTIL EARLY THURSDAY AFTERNOON
WHEN ISAAC IS EXPECTED TO WEAKEN BELOW TROPICAL STORM STRENGTH.
THEREFORE...A TROPICAL STORM WARNING IS IN EFFECT UNTIL 1 PM CDT
THURSDAY AFTERNOON.

THE FLOODING THREAT WILL ALSO PERSIST UNTIL ISAAC MOVES NORTH OF
THE AREA LATE THURSDAY NIGHT AND INTO EARLY FRIDAY MORNING. TOTAL
RAINFALL AMOUNTS BETWEEN 6 TO 8 INCHES WILL BE POSSIBLE.
THEREFORE...THE FLASH FLOOD WATCH WILL CONTINUE UNTIL 7 PM
THURSDAY EVENING.

RAIN CHANCES WILL GRADUALLY DIMINISH THROUGH THE WEEKEND AS ISAAC
MOVES NORTH AWAY FROM THE FOUR STATE REGION. HOWEVER...A SERIES OF
WEAK UPPER LEVEL DISTURBANCES MAY BRING A CHANCE FOR ISOLATED
AFTERNOON THUNDERSTORMS TO THE AREA SUNDAY AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT.

ARZ060-061-070>073-LAZ001>006-010>012-TXZ112-126-138-151-153-166-
167-301700-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
CASS-MARION-HARRISON-PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1155 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NORTHEASTERLY WINDS WILL INCREASE TODAY AS HURRICANE ISAAC BEGINS
TO MOVE ACROSS SOUTHERN LOUISIANA. WINDS SPEEDS ARE EXPECTED TO
INCREASE TO BETWEEN 15 AND 20 MPH WITH SOME HIGHER GUSTS.
THEREFORE...A LAKE WIND ADVISORY IS IN EFFECT.

THUNDERSTORMS ASSOCIATED WITH THE OUTER BANDS OF HURRICANE ISAAC
WILL ALSO BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HURRICANE ISAAC WILL SLOWLY MOVE NORTHWEST AND INTO THE FOUR STATE
REGION ON THURSDAY. THE POTENTIAL FOR TORNADOES WILL CONTINUE
NORTH AND EAST OF THE CENTER OF ISAAC. GUSTY WINDS ARE LIKELY.

IN ADDITION...FLOODING WILL ALSO BE A THREAT FOR MUCH OF THURSDAY.
RAINFALL AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE WITH LOCALLY
HIGHER AMOUNTS LIKELY. THEREFORE...A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 7 PM THURSDAY EVENING.

RAIN CHANCES WILL GRADUALLY DIMINISH THROUGH THE WEEKEND AS ISAAC
MOVES NORTH AWAY FROM THE FOUR STATE REGION. HOWEVER...A SERIES OF
WEAK UPPER LEVEL DISTURBANCES MAY BRING A CHANCE FOR ISOLATED
AFTERNOON THUNDERSTORMS TO THE AREA...MAINLY SOUTH OF INTERSTATE
20...SUNDAY AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT BUT MAY BE
REQUIRED ON THURSDAY.

ARZ050-051-059-TXZ097-301700-
SEVIER-HOWARD-LITTLE RIVER-BOWIE-
1155 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING ASSOCIATED
WITH THE VERY OUTER BANDS OF HURRICANE ISAAC. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HURRICANE ISAAC WILL SLOWLY MOVE NORTHWEST AND INTO SOUTHWEST
ARKANSAS AND EXTREME NORTHEAST TEXAS LATE THURSDAY AND INTO FRIDAY.
THE POTENTIAL FOR TORNADOES WILL CONTINUE NORTH AND EAST OF THE
CENTER OF ISAAC. GUSTY WINDS ARE LIKELY.

IN ADDITION...FLOODING WILL ALSO BE A THREAT. RAINFALL AMOUNTS
UP TO 4 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS
LIKELY. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM
THURSDAY EVENING.

RAIN CHANCES WILL GRADUALLY DIMINISH THROUGH THE WEEKEND AS ISAAC
MOVES NORTH AWAY FROM THE FOUR STATE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT BUT MAY BE
NEEDED THURSDAY.

TXZ137-150-152-165-301700-
GREGG-RUSK-NACOGDOCHES-ANGELINA-
1155 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NORTHEASTERLY WINDS WILL INCREASE TODAY AS HURRICANE ISAAC BEGINS
TO MOVE ACROSS SOUTHERN LOUISIANA. WINDS SPEEDS ARE EXPECTED TO
INCREASE TO BETWEEN 15 AND 20 MPH WITH SOME HIGHER GUSTS.
THEREFORE...A LAKE WIND ADVISORY IS IN EFFECT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ASSOCIATED WITH THE
OUTER BANDS OF HURRICANE ISAAC POSSIBLE...THIS EVENING AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HURRICANE ISAAC WILL SLOWLY MOVE NORTHWEST AND INTO THE FOUR
STATE REGION ON THURSDAY. GUSTY WINDS ARE LIKELY. IN
ADDITION...RAINFALL MAY BE HEAVY AT TIMES ON THURSDAY WITH SOME OF
THE RAIN BANDS FROM ISAAC. LOCALIZED FLOODING MAY OCCUR IN POOR
DRAINAGE AREAS.

RAIN CHANCES WILL GRADUALLY DIMINISH THROUGH THE WEEKEND AS ISAAC
MOVES NORTH AWAY FROM THE FOUR STATE REGION. HOWEVER...A SERIES OF
WEAK UPPER LEVEL DISTURBANCES MAY BRING A CHANCE FOR ISOLATED
AFTERNOON THUNDERSTORMS TO THE AREA...MAINLY SOUTH OF INTERSTATE
20...SUNDAY AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

OKZ077-TXZ096-108>111-124-125-136-149-301700-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
CHEROKEE-
1155 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST TEXAS
THIS EVENING AND OVERNIGHT...ASSOCIATED WITH THE VERY OUTER BANDS OF
HURRICANE ISAAC. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HURRICANE ISAAC WILL SLOWLY MOVE NORTHWEST AND INTO THE FOUR
STATE REGION ON THURSDAY. GUSTY WINDS ARE LIKELY. IN
ADDITION...RAINFALL MAY BE HEAVY AT TIMES ON THURSDAY WITH SOME OF
THE RAIN BANDS FROM ISAAC. LOCALIZED FLOODING MAY OCCUR IN POOR
DRAINAGE AREAS.

RAIN CHANCES WILL GRADUALLY DIMINISH THROUGH THE WEEKEND AS ISAAC
MOVES NORTH AWAY FROM THE FOUR STATE REGION. HOWEVER...A SERIES OF
WEAK UPPER LEVEL DISTURBANCES MAY BRING A CHANCE FOR ISOLATED
AFTERNOON THUNDERSTORMS TO THE AREA...MAINLY SOUTH OF INTERSTATE
20...SUNDAY AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Aug 30, 3:45 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TROPICAL STORM   SWARTZ                  32.57N 91.99W
08/30/2012                   OUACHITA           LA   BROADCAST MEDIA

            TREE DOWNED IN SWARTZ.

&&

MBERRY
Local storm report, Aug 30, 4:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     TSTM WND GST     MONROE                  32.51N 92.08W
08/30/2012  M50 MPH          OUACHITA           LA   ASOS

            MEASURED ASOS GUST AT THE MONROE REGIONAL AIRPORT

&&

MBERRY
Local storm report, Aug 30, 4:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     TSTM WND DMG     MONROE                  32.51N 92.08W
08/30/2012                   OUACHITA           LA   BROADCAST MEDIA

            TREES AND POWERLINES DOWN NEAR FLORIDA AND PARKER
            STREETS...AND NEAR MARQUETTE AND PARGOUD BLVD

&&

PARKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 tropical storm, 1 flash flood. Local standard time, as filed.

Tropical Storm, Grant

When
August 30, 5:00 AM CST to 3:00 PM CST
Where
Grant forecast zone
Reported by
Law Enforcement
Coordinates
31.600, -92.559 (the zone’s center; the record gives no point)

Several trees and powerlines were downed across the entire parish.

Tropical Storm, Jackson

When
August 30, 6:00 AM CST to 3:00 PM CST
Where
Jackson forecast zone
Reported by
Law Enforcement
Coordinates
32.302, -92.558 (the zone’s center; the record gives no point)

Several trees and powerlines were downed across the entire parish.

Tropical Storm, La Salle

When
August 30, 6:00 AM CST to 3:00 PM CST
Where
La Salle forecast zone
Reported by
Law Enforcement
Coordinates
31.677, -92.160 (the zone’s center; the record gives no point)

Numerous trees and powerlines were downed across the entire parish.

Tropical Storm, Caldwell

When
August 30, 6:00 AM CST to 3:00 PM CST
Where
Caldwell forecast zone
Reported by
Law Enforcement
Coordinates
32.092, -92.117 (the zone’s center; the record gives no point)

Numerous trees and powerlines were downed across the entire parish.

Tropical Storm, Ouachita

When
August 30, 6:30 AM CST to 3:00 PM CST
Where
Ouachita forecast zone
Reported by
Law Enforcement
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

Several trees and powerlines were downed across the entire parish.

Flash Flood, La Salle

When
August 31, 6:55 AM CST to 9:00 AM CST
Where
La Salle County, 4.89 mi NW of Summerville to 6.13 mi WSW of Nebo
Cause
Heavy Rain
Reported by
State Official
Coordinates
31.805, -92.222

Excessive heavy rainfall from the remnants of Tropical Storm Isaac resulted in several closed roads across La Salle Parish.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, August 2012The 2012 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400036, 400037, 400039, 400040, 400041, 400043.